What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 13, 9:32 AM EST, 3 hours 30 minutes earlier.
Area forecast discussion, May 13, 9:32 AM EST, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1032 AM EDT Mon May 13 2019
.UPDATE...
No changes needed to be made to the previous forecast as
everything looks on track. Scattered showers and thunderstorms
will begin to develop across the interior sections later this
morning into the afternoon hours. Due to the southwesterly flow in
place, these storms will move into the east coast metro areas this
afternoon. Some of these storms could become strong, to marginally
severe especially across the Lake Okeechobee region as well as
Palm Beach County. The main impacts with these storms will be
heavy downpours, frequent lightning, gusty winds, and hail. Most
of the showers and thunderstorms will begin to diminish this
evening. The latest computer model guidance continues to show a
weak cold front slowly drifting southward towards the region on
Tuesday. This will allow for more showers and thunderstorms to
develop across the area Tuesday afternoon into Tuesday evening.
&&
.PREV DISCUSSION... /issued 735 AM EDT Mon May 13 2019/
AVIATION...
VFR conditions will prevail throughout the forecast period.
Southwest winds will range from 10 to 15 knots late this morning
through this afternoon across all terminals. Scattered showers and
thunderstorms will develop across the interior sections this
afternoon and then push towards the east coast terminals. The
showers and thunderstorms will diminish during the evening hours.
Winds will begin to diminish this evening as well.
PREV DISCUSSION... /issued 255 AM EDT Mon May 13 2019/
DISCUSSION...
The initial pattern for the day is a 500 mb trough moving across
the Great Lakes region, with nearly zonal flow over South Florida.
The surface high over the western Atlantic is being pushed
eastward, having less of an influence over the weather pattern for
today. A surface low develops along the coast of the Mid-Atlantic
states, and has a cold front, which drapes over North Florida
today. This should keep plenty of instability over the region,
along with PWATs around 1.5 inches, give or take a little across
the area and with time through the day. 500 MB temperatures sit
around -8C today, according to the GFS. BUFKIT soundings show
convection will progress to the east to northeast today, with
little to no training or back building today. So, once again,
showers and thunderstorms are possible across the region, mainly
this afternoon. Some of the storms, especially in the eastern Lake
region could see some strong, to marginally severe thunderstorms.
Given large hail occurred yesterday in that area, and 500mb temps
are slightly colder, it could be possible again today. Also, the
soundings are showing a weak inverted V sounding, with some dry
air aloft, which could allow for some strong downbursts as well.
Although heavy rain is certainly possible, the showers should be
moving at a decent speed, and significant flooding is not a
concern. However, typical urban type flooding is possible,
especially in the Palm Beach metro area this afternoon.
The models do have the front very slowly sliding southward over
the next couple of days, keeping a similar pattern in place
through at least Tuesday. By Wednesday, the models are showing the
front may be able to slide through the area, and stall over the
keys, rather than by the lake, as previously thought. While this
will not make much of a difference convection wise, the dew points
do seem to drop into the upper 60s to around 70, which may help to
reduce the coverage some, as well as the overall intensity of the
convection for the latter half of the week.
Models do have a surface high building over the region on
Thursday, but it is weak, and with the frontal boundary still in
the vicinity, showers and storms are still very possible,
especially along the Atlantic metro area of Broward and Miami-Dade
counties on Thursday.
By Friday, the have a secondary boundary slipping through,
ushering in a slightly drier air mass once again, as well as
pushing most of the convective activity to the south, allowing for
a slightly less active day in Friday and into the weekend.
MARINE...
The main concern for the next several days will be showers and
thunderstorms that may cause locally hazardous marine conditions.
The wind is forecast to be on the lighter side, keeping seas
running up to 2 feet generally, with some building mid week to
around 3 feet in the Gulf Stream, off the Palm Beach coast.
AVIATION...
The winds will be light early this morning before increasing to 10
to 15 knots today from the southwest direction. The east coast taf
sites will see showers and even some thunderstorms this afternoon.
Therefore, VCSH for the east coast taf sites with a prob30 group for
thunderstorms between 18Z and 22/24Z. The ceiling and vis will
remain in VFR conditions, but could fall down into MVFR or even
IFR conditions with the showers and storms over the east coast taf
sites this afternoon. &&
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 89 72 88 70 / 60 20 60 40
Fort Lauderdale 90 76 89 75 / 60 10 50 30
Miami 90 75 89 74 / 50 10 50 30
Naples 89 77 88 74 / 10 10 30 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
UPDATE...55/CWC
Hazardous weather outlook, May 13, 11:49 AM EST, 1 hour 13 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1249 PM EDT Mon May 13 2019
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
140500-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1249 PM EDT Mon May 13 2019
...Strong to severe storms possible this afternoon and evening...
This hazardous weather outlook is for South Florida.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Thunderstorms: Thunderstorms are possible this afternoon over the
interior and east coast metro areas of South Florida. A few of the
storms could become strong to severe with gusty winds, hail, funnel
clouds, and heavy rainfall, especially over Palm Beach County.
Wind: The strongest storms will be capable of producing wind gusts
around 60 mph. The focus for strong to severe storms will be over the
Lake Okeechobee and northeast areas of South Florida, particularly
Palm Beach County, this afternoon and evening.
Hail: The strongest storms will be capable of producing hail up to
the size of quarters this afternoon.
Flooding: There will be a threat for ponding of water and minor
street flooding across the low lying and poor drainage areas along
the east coast.
Waterspouts: Isolated waterspouts are possible across portion of the
Atlantic waters as well as Lake Okeechobee.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
Scattered to numerous thunderstorms are forecast each day through
this week mainly over the interior and east coast metro areas.
The primary impacts from the storms will be lightning strikes, gusty
winds, and heavy downpours.
.SPOTTER INFORMATION STATEMENT...
Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami. Reports can
also be shared with NWS Miami on Facebook and Twitter.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
RAG
In the hours before
Special weather statement, May 13, 12:48 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Miami FL
148 PM EDT Mon May 13 2019
FLZ067-068-168-131830-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
148 PM EDT Mon May 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PALM BEACH COUNTY
UNTIL 230 PM EDT...
* At 147 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Golden Lakes, or 7 miles
southwest of Palm Beach Gardens, moving east at 30 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
West Palm Beach, Palm Beach Gardens, Riviera Beach, Palm Beach,
Juno Beach, North Palm Beach, Lake Park, Haverhill, Schall Circle,
Port Of Palm Beach, Lake Belvedere Estates, Golden Lakes, Juno
Ridge, Downtown West Palm Beach, The Acreage, Mangonia Park,
Lakeside Green, Fau North Campus, Plantation Mobile Home Park and
Stacey Street.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2668 8018 2679 8025 2702 7981 2677 7969
TIME...MOT...LOC 1747Z 247DEG 25KT 2675 8017
CWC